Dr. Vliet or Dr. Lee?

ToobusyOctober 31, 2001

I am sooo confused!! Dr. Lee is into natural progesterone cream for a whole list of symptoms and Dr. Vliet says that estradiol estrogen is the answer to those same symptoms.

I swing back and forth on this issue depending on which one I read.

I am not taking

2.5 mg Bi-Est (80 estriol 20 estradiol) once a day

DHEA 25 mg pharmacy grade 1 daily

Estriol Vaginal Cream (2 times a week)

Progesterone Sublingual Tablets 100mg 2 per day day 12-26.

I am 39, one ovary and had uterine ablation. Although the gyno kept saying that having one ovary and the ablation would not have any affect on my hormones---he was wrong!

I have so many problems and because of the common thought that "the other ovary will take over" and that I am "too young", I have suffered for quite a while.

I now have:

Vaginal Burning

Thinning Skin (anal skin breaks easily but no fissures)

Dry Skin

Dry eyes

migraines

bad memory

night sweats

weight gain I can't stop

hair falls out piece by piece

teeth are sensitive to cold

PVC's/skipped heart beats

anxiety!!

and more

I just started the bi-est 5 days ago. My pvc's are better and so is anxiety. The DHEA is helping my skin. BUT I have worse migraines than before and my breasts are tender.

Will these two side effects go away with time?

Any thoughts are appreciated!

I am working with College Pharmacy in Colorado (a compounding pharmacy).

Thanks!

Lynn

Thank you for reporting this comment. Undo
zoie96_aol_com

Have you had your thyroid checked? I was feeling like this a few years ago and thought I was hitting menopause. I asked my doctor to check for hypothryroidism and that is what the problem was. Have been on synthroid since and feel great except now I am menopausal and just started HRT after giving the natural way a try for around 1 1/2 years without any success. I really need a good nights sleep.

    Bookmark   October 31, 2001 at 7:13PM
Thank you for reporting this comment. Undo
anifani4_rochester_rr_com

Hi Too, No one can say for sure whether the side effects will go away with time. My question would be are they tolerable enough so you can wait it out? The best thing to do is report the symptoms to your pharmacist. He may want to adjust the dosages for the next month. That is their specialty so I would encourage you to work with him/her closely.

As far as who to believe in the book/author area? I like them both. They have good things to say as well as inaccurate things to say. My biggest objection is they both have the attitude that what works for one woman will work for all women. Not true. Each person has to read, read, read. Get different points of view and make up their own mind about what to try. If it doesnt work, try something else.

    Bookmark   November 1, 2001 at 9:10AM
Thank you for reporting this comment. Undo
JerriEllijay

Toobusy,

AnneM is so right about how different each of us are. I too have only one ovary, the other was removed when I was 19;(I'm now 42). I haven't had any of your above symptoms. I can't imagine that the only reason you are having problems, and I didn't is our ages at removal, unless your estrogen production has already started to decrease......
I've only read Lee's book (based on recommendation of those who have had positive results from Natural Progesterone) so I can't compare it with Vleit. It would be interesting to find out if any estrogen or Progesterone manufacturers are supporting each Dr. in their studies, that may be why they each have such differing opinion. I wish you the best of luck in your search for relief.
jerri

    Bookmark   November 26, 2001 at 10:51AM
Thank you for reporting this comment. Undo
oztrade_pacific

Hi
I found magnesium stopped the migraines.
Linda

    Bookmark   January 26, 2002 at 6:54AM
Thank you for reporting this comment. Undo
Leigh_K

Try Dr. Susan Love's Hormone Book.

Vliet and Lee are self-serving quacks. The reason they each suggest different drugs to solve the same problems is that they work for different industries: Vliet is a paid spokesperson for the drug industry, while Lee shills for the otc progesterone sellers.

    Bookmark   January 26, 2002 at 7:24AM
Thank you for reporting this comment. Undo
catherinet

Hi toobusy,
I am just as confused as you are, and I'm feeling awful most of the time too......But I wanted to mention that, in my experience, it takes at least 2 months for a hormone adjustment to stabilize. I usually see some change (good or bad) at 2 weeks, then it takes me 2 months to really stabilize. I got into alot of trouble a few years ago because right after a hormone adjustment I would immediately get horrible headaches and other awful symptoms and then I would turn right around and make another change. At that time, I thought I was doing the right thing, but now I know I was just chasing my tail, and making life so much more difficult. So.....hang in there, and give each med at least 2 months, before making more changes. Good luck!

    Bookmark   January 26, 2002 at 7:07PM
Sign Up to comment
More Discussions
severe vaginal atrophy
I hope someone can give me some good advice. I have...
coco2008
Does anyone peri have this weird head feeling?
I am 44. I have the regular peri symptoms; hot flashes,...
javabean1
help me interpret the FSH numbers?
i just received my FSH results back (and though i realize...
llmoyer123
Anyone got relief for palpitations?
Hi everyone. I'm 52 and I've been going thru menopause...
grandmapoo
Need to hear from woman past meno
Hello Everyone, I am 58 and had my lat period at 52...
grule
© 2015 Houzz Inc. Houzz® The new way to design your home™